Alert archive / Montana / High Wind Warnings in 2008
High Wind Warning 8, NWS Great Falls, MT
NWS Great Falls, MT issued this high wind warning at Feb 7, 2008, 12:52 PM MST. It took effect at Feb 7, 2008, 11:00 PM MST. It was in force for 16 hr. No storm report in the archive falls inside the area while it was in force.
The area
The counties it named.
The facts
- Issued
- Feb 7, 2008, 12:52 PM MST (19:52 UTC)
- In effect from
- Feb 7, 2008, 11:00 PM MST
- Expired
- Feb 8, 2008, 2:37 PM MST
- In force
- 16 hr
- Issued by
- NWS Great Falls, MT
The text
As transmitted, in the capitals the NWS used until 2016.
000 WWUS75 KTFX 071952 NPWTFX URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE GREAT FALLS MT 1252 PM MST THU FEB 7 2008 MTZ014-050-052>054-080400- /O.CAN.KTFX.HW.W.0007.000000T0000Z-080208T0000Z/ /O.UPG.KTFX.HW.A.0004.080208T0600Z-080209T0000Z/ /O.NEW.KTFX.HW.W.0008.080208T0600Z-080209T0000Z/ CENTRAL AND SOUTHERN LEWIS AND CLARK-JUDITH BASIN-JEFFERSON- BROADWATER-MEAGHER- INCLUDING THE CITIES OF...HELENA...LINCOLN...STANFORD...BOULDER... TOWNSEND...WHITE SULPHUR SPRINGS 1252 PM MST THU FEB 7 2008 ...HIGH WIND WARNING IN EFFECT FROM 11 PM THIS EVENING TO 5 PM MST FRIDAY... ...HIGH WIND WARNING IS CANCELLED... ...HIGH WIND WATCH NO LONGER IN EFFECT... THE NATIONAL WEATHER SERVICE IN GREAT FALLS HAS ISSUED A HIGH WIND WARNING...WHICH IS IN EFFECT FROM 11 PM THIS EVENING TO 5 PM MST FRIDAY. THIS HIGH WIND WARNING INCLUDES AN EARLIER WARNING ISSUED ACROSS PORTIONS OF CENTRAL MONTANA. THE HIGH WIND WATCH IS NO LONGER IN EFFECT. SUSTAINED WEST WINDS OF 25 TO 35 MPH...WITH GUSTS TO AROUND 60 MPH ARE EXPECTED. THE STRONGEST WINDS ARE EXPECTED AROUND NOON MST FRIDAY THROUGH FRIDAY AFTERNOON. A HIGH WIND WARNING MEANS A HAZARDOUS HIGH WIND EVENT IS EXPECTED OR OCCURRING. SUSTAINED WIND SPEEDS OF AT LEAST 40 MPH OR GUSTS OF 58 MPH OR MORE CAN LEAD TO PROPERTY DAMAGE. $$ MTZ010-012-013-044>046-049-051-080400- /O.UPG.KTFX.HW.A.0004.080208T0600Z-080209T0000Z/ /O.NEW.KTFX.HW.W.0008.080208T0600Z-080209T0000Z/ EASTERN GLACIER-CASCADE-CHOUTEAU-TOOLE-LIBERTY-EASTERN PONDERA- EASTERN TETON-FERGUS- INCLUDING THE CITIES OF...CUT BANK...GREAT FALLS...FORT BENTON... SHELBY...CHESTER...CONRAD...FAIRFIELD...LEWISTOWN 1252 PM MST THU FEB 7 2008 ...HIGH WIND WARNING IN EFFECT FROM 11 PM THIS EVENING TO 5 PM MST FRIDAY... ...HIGH WIND WATCH NO LONGER IN EFFECT... THE NATIONAL WEATHER SERVICE IN GREAT FALLS HAS ISSUED A HIGH WIND WARNING...WHICH IS IN EFFECT FROM 11 PM THIS EVENING TO 5 PM MST FRIDAY. THE HIGH WIND WATCH IS NO LONGER IN EFFECT. SUSTAINED WEST WINDS OF 25 TO 35 MPH...WITH GUSTS TO AROUND 60 MPH ARE EXPECTED. THE STRONGEST WINDS ARE EXPECTED AROUND NOON MST FRIDAY THROUGH FRIDAY AFTERNOON. A HIGH WIND WARNING MEANS A HAZARDOUS HIGH WIND EVENT IS EXPECTED OR OCCURRING. SUSTAINED WIND SPEEDS OF AT LEAST 40 MPH OR GUSTS OF 58 MPH OR MORE CAN LEAD TO PROPERTY DAMAGE. $$ MTZ011-047-080400- /O.NEW.KTFX.HW.W.0008.080208T0600Z-080209T0000Z/ HILL-BLAINE- INCLUDING THE CITIES OF...HAVRE...CHINOOK 1252 PM MST THU FEB 7 2008 ...HIGH WIND WARNING IN EFFECT FROM 11 PM THIS EVENING TO 5 PM MST FRIDAY... THE NATIONAL WEATHER SERVICE IN GREAT FALLS HAS ISSUED A HIGH WIND WARNING...WHICH IS IN EFFECT FROM 11 PM THIS EVENING TO 5 PM MST FRIDAY. SUSTAINED WEST WINDS OF 25 TO 35 MPH...WITH GUSTS TO AROUND 60 MPH ARE EXPECTED. THE STRONGEST WINDS ARE EXPECTED AROUND NOON MST FRIDAY THROUGH FRIDAY AFTERNOON. A HIGH WIND WARNING MEANS A HAZARDOUS HIGH WIND EVENT IS EXPECTED OR OCCURRING. SUSTAINED WIND SPEEDS OF AT LEAST 40 MPH OR GUSTS OF 58 MPH OR MORE CAN LEAD TO PROPERTY DAMAGE. $$
4 follow-up statements
000 WWUS75 KTFX 080401 NPWTFX URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE GREAT FALLS MT 901 PM MST THU FEB 7 2008 MTZ014-080515- /O.CAN.KTFX.HW.W.0008.080208T0600Z-080209T0000Z/ CENTRAL AND SOUTHERN LEWIS AND CLARK- INCLUDING THE CITIES OF...HELENA...LINCOLN 901 PM MST THU FEB 7 2008 ...HIGH WIND WARNING IS CANCELLED... THE HIGH WIND WARNING FOR CENTRAL AND SOUTHERN LEWIS AND CLARK COUNTY HAS BEEN REPLACED BY A WINTER STORM WARNING. $$ MTZ010>013-044>047-049>054-081215- /O.CON.KTFX.HW.W.0008.080208T0600Z-080209T0000Z/ EASTERN GLACIER-HILL-CASCADE-CHOUTEAU-TOOLE-LIBERTY- EASTERN PONDERA-BLAINE-EASTERN TETON-JUDITH BASIN-FERGUS- JEFFERSON-BROADWATER-MEAGHER- INCLUDING THE CITIES OF...CUT BANK...HAVRE...GREAT FALLS... FORT BENTON...SHELBY...CHESTER...CONRAD...CHINOOK...FAIRFIELD... STANFORD...LEWISTOWN...BOULDER...TOWNSEND...WHITE SULPHUR SPRINGS 901 PM MST THU FEB 7 2008 ...HIGH WIND WARNING REMAINS IN EFFECT UNTIL 5 PM MST FRIDAY... A HIGH WIND WARNING REMAINS IN EFFECT UNTIL 5 PM MST FRIDAY. SUSTAINED WEST WINDS OF 25 TO 35 MPH...WITH GUSTS TO AROUND 60 MPH ARE EXPECTED. THE STRONGEST WINDS ARE EXPECTED AROUND NOON MST FRIDAY THROUGH FRIDAY AFTERNOON. A HIGH WIND WARNING MEANS A HAZARDOUS HIGH WIND EVENT IS EXPECTED OR OCCURRING. SUSTAINED WIND SPEEDS OF AT LEAST 40 MPH OR GUSTS OF 58 MPH OR MORE CAN LEAD TO PROPERTY DAMAGE. $$
000 WWUS75 KTFX 081135 NPWTFX URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE GREAT FALLS MT 435 AM MST FRI FEB 8 2008 MTZ010>013-044>047-049>054-081945- /O.CON.KTFX.HW.W.0008.000000T0000Z-080209T0000Z/ EASTERN GLACIER-HILL-CASCADE-CHOUTEAU-TOOLE-LIBERTY- EASTERN PONDERA-BLAINE-EASTERN TETON-JUDITH BASIN-FERGUS- JEFFERSON-BROADWATER-MEAGHER- INCLUDING THE CITIES OF...CUT BANK...HAVRE...GREAT FALLS... FORT BENTON...SHELBY...CHESTER...CONRAD...CHINOOK...FAIRFIELD... STANFORD...LEWISTOWN...BOULDER...TOWNSEND...WHITE SULPHUR SPRINGS 435 AM MST FRI FEB 8 2008 ...HIGH WIND WARNING REMAINS IN EFFECT UNTIL 5 PM MST THIS AFTERNOON... A HIGH WIND WARNING REMAINS IN EFFECT UNTIL 5 PM MST THIS AFTERNOON. SUSTAINED WEST WINDS OF 25 TO 35 MPH...WITH GUSTS TO AROUND 60 MPH ARE EXPECTED. THE STRONGEST WINDS ARE EXPECTED DURING THE AFTERNOON TODAY. A HIGH WIND WARNING MEANS A HAZARDOUS HIGH WIND EVENT IS EXPECTED OR OCCURRING. SUSTAINED WIND SPEEDS OF AT LEAST 40 MPH OR GUSTS OF 58 MPH OR MORE CAN LEAD TO PROPERTY DAMAGE. $$
000 WWUS75 KTFX 081934 NPWTFX URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE GREAT FALLS MT 1234 PM MST FRI FEB 8 2008 MTZ010>013-044>047-049>054-090000- /O.CON.KTFX.HW.W.0008.000000T0000Z-080209T0000Z/ EASTERN GLACIER-HILL-CASCADE-CHOUTEAU-TOOLE-LIBERTY- EASTERN PONDERA-BLAINE-EASTERN TETON-JUDITH BASIN-FERGUS- JEFFERSON-BROADWATER-MEAGHER- INCLUDING THE CITIES OF...CUT BANK...HAVRE...GREAT FALLS... FORT BENTON...SHELBY...CHESTER...CONRAD...CHINOOK...FAIRFIELD... STANFORD...LEWISTOWN...BOULDER...TOWNSEND...WHITE SULPHUR SPRINGS 1234 PM MST FRI FEB 8 2008 ...HIGH WIND WARNING REMAINS IN EFFECT UNTIL 5 PM MST THIS AFTERNOON... A HIGH WIND WARNING REMAINS IN EFFECT UNTIL 5 PM MST THIS AFTERNOON. SUSTAINED WEST WINDS OF 25 TO 35 MPH WITH GUSTS TO AROUND 60 MPH ARE EXPECTED THROUGH THE REMAINDER OF THE AFTERNOON. A HIGH WIND WARNING MEANS A HAZARDOUS HIGH WIND EVENT IS EXPECTED OR OCCURRING. SUSTAINED WIND SPEEDS OF AT LEAST 40 MPH OR GUSTS OF 58 MPH OR MORE CAN LEAD TO PROPERTY DAMAGE. $$
000 WWUS75 KTFX 082137 NPWTFX URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE GREAT FALLS MT 237 PM MST FRI FEB 8 2008 MTZ010>013-044>047-049>054-082245- /O.CAN.KTFX.HW.W.0008.000000T0000Z-080209T0000Z/ EASTERN GLACIER-HILL-CASCADE-CHOUTEAU-TOOLE-LIBERTY- EASTERN PONDERA-BLAINE-EASTERN TETON-JUDITH BASIN-FERGUS- JEFFERSON-BROADWATER-MEAGHER- INCLUDING THE CITIES OF...CUT BANK...HAVRE...GREAT FALLS... FORT BENTON...SHELBY...CHESTER...CONRAD...CHINOOK...FAIRFIELD... STANFORD...LEWISTOWN...BOULDER...TOWNSEND...WHITE SULPHUR SPRINGS 237 PM MST FRI FEB 8 2008 ...HIGH WIND WARNING IS CANCELLED... THE NATIONAL WEATHER SERVICE IN GREAT FALLS HAS CANCELLED THE HIGH WIND WARNING. WIND SPEEDS ARE NOT EXPECTED TO REACH HIGH WIND WARNING CRITERIA FOR THE REMAINDER OF THIS AFTERNOON...SO THE HIGH WIND WARNING HAS BEEN CANCELLED. HOWEVER...WINDS WILL STILL BE GUSTY AND WILL MAKE A SUDDEN SHIFT TO THE NORTH WITH THE PASSAGE OF A COLD FRONT. $$
What forecasters said that day
The local office's own words before this high wind warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Great Falls, MT wrote its last area forecast discussion before this high wind warning went out at Feb 7, 10:41 AM MST, 2 hours 11 minutes earlier.
Area forecast discussion, Feb 7, 10:41 AM MST, 2 hours 11 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE GREAT FALLS MT 1041 AM MST THU FEB 7 2008 .UPDATE... HOW MUCH SNOW AND HOW STRONG OF WINDS CONTINUE TO BE THE PROBLEM OF THE DAY. UPPER LEVEL TROF APPROACHING FROM THE WEST WITH WINDS INCREASING OVER THE ENTIRE AREA THROUGH THE DAY AND INTO THE NIGHT. GOOD SNOW AMOUNTS OVER THE WESTERN AND SOUTHWESTERN MOUNTAINS WITH PASSES BEING AFFECTED BY SNOW AND WINDS. HAVE CANCELLED SNOW AND BLOWING SNOW ADVISORIES AND HAVE ISSUED THROUGH THE WINTER STORM WARNING OVER THE SOUTHWEST AND PORTIONS OF CENTRAL MONTANA FOR THE REST OF TODAY AND TONIGHT. HIGH WIND WATCH FOR TONIGHT HAS A GOOD CHANCE OF BEING A WARNING ON THIS AFTERNOON PACKAGE. CAMP && AVIATION... UPDATED 1739Z. A STRONG WEATHER SYSTEM WILL BE MOVING THROUGH THE AREA TODAY. STRONG AND GUSTY WINDS WILL BE WIDESPREAD ACROSS THE AREA...GUSTS TO 70 KTS EXPECTED NEAR MOUNTAINS...50 KTS POSSIBLE AT TIMES ACROSS THE PLAINS. IFR CONDITIONS ARE EXPECTED OVER THE ROCKIES DUE TO SNOW...BLOWING SNOW AND WINDY CONDITIONS. SNOW WILL DEVELOP EAST OF THE ROCKIES AND LOCAL MVFR CONDITIONS ARE POSSIBLE DUE TO SNOW AND BLOWING SNOW. WINDS WILL WEAKEN OVER NIGHT BUT REMAIN BREEZY THROUGH THE NEXT 24 HOURS. && .PREV DISCUSSION... (ISSUED 450 AM MST THU FEB 7 2008) FOR THE REMAINDER OF THIS WEEK AND SATURDAY...VERY ENERGETIC...MOIST...PROGRESSIVE...NORTHWESTERLY FLOW PATTERN ALOFT WILL AFFECT THE REGION. MOUNTAIN SNOW SHOWERS WILL BE LIKELY THROUGH THE PERIOD...WITH SCATTERED SNOW SHOWERS OVER THE PLAINS. AN ARCTIC COLD FRONT PLUNGES SOUTHWARDS FRIDAY NIGHT...WITH MORE SNOW SHOWERS ALONG WITH COLDER TEMPERATURES IN CENTRAL AND NORTH CENTRAL MONTANA. BEFORE THAT TIME...TEMPERATURES WILL REMAIN ABOVE SEASONAL AVERAGES. A DETAILED FORECAST RATIONALE BEHIND THE 3-DAY FORECAST/HEADLINE PLAN IS PROVIDED BELOW. COHEN FRIDAY NIGHT THROUGH MONDAY NIGHT...ARCTIC FRONT WILL CONTINUE MOVING SOUTH FRIDAY NIGHT BUT IT LOOKS LIKE IT WILL NOT MAKE IT TO FAR SW MT. LOWERED TEMPERATURES OVER THE NORTHERN PLAINS. QUESTION THEN BECOMES HOW QUICKLY THE ARCTIC AIRMASS RETREATS. IT SHOULD BE OUT OF THE FORECAST AREA BY MONDAY BUT MAIN PROBLEM TIME FRAME WILL BE SUNDAY WITH SOME MODELS HAVING THE ARCTIC AIR OUT OF THE PLAINS AND OTHERS KEEPING IT OVER THE PLAINS. DECIDED TO BE SOMEWHAT AGGRESSIVE IN MOVING IT OUT SO HAVE IT OUT OF THE EAST SLOPES ON SUNDAY BUT WILL KEEP IT OVER HILL AND BLAINE COUNTIES. THE FLOW ALOFT WILL BE OUT OF THE NORTHWEST FROM FRIDAY NIGHT THROUGH MONDAY NIGHT AND FAIRLY MOIST. MOISTURE FRIDAY NIGHT WILL INTERACT WITH THE DEEPENING ARCTIC AIRMASS OVER THE PLAINS TO PRODUCE SNOW AND HAVE RAISED POPS TO THE LIKELY CATEGORY EXCEPT OVER FAR SW MT AND THE NE ZONES. MOIST FLOW SHOULD CONTINUE OVER THE WESTERN MOUNTAINS THROUGH MUCH OF THE WEEKEND SO HAVE RAISED POPS THERE. BLANK WEDNESDAY AND THURSDAY...EXTENDED MODELS CONTINUE TO AGREE WITH A PACIFIC TROUGH MOVING INTO THE REGION MID WEEK. TROUGH IS EXPECTED TO MOVE THROUGH THE WESTERN MOUNTAINS INTO THE CENTRAL PLAINS DURING THE PERIOD. A CHANCE FOR SCATTERED SNOW SHOWERS FOR THE MOUNTAINS AND THE PLAINS. THIS TROUGH WILL MOVE THROUGH THE REGION AT A FAIRLY QUICK PACE AS ANOTHER PACIFIC DISTURBANCE SETS UP FOR THE WEEKEND. SAUCIER ============================================================== DETAILED 3-DAY FORECAST RATIONALE...AND DISCUSSION OF THE CURRENT HEADLINES (HEADLINE SUMMARY IS PROVIDED AT THE END OF THIS PRODUCT)... AT PRESENT...A MID LEVEL TROUGH AND ASSOCIATED 70 KT 500 MB JET STREAK ARE APPROACHING THE AREA...WITH DEEP MOIST ASCENT FOR SNOW SHOWERS OVER THE ROCKY MOUNTAIN FRONT...AND CENTRAL AND SOUTHWEST MOUNTAINS OF MONTANA. WEST NORTHWESTERLY WINDS AT 700 MB WILL CONTINUE TO INCREASE OVER 55 KTS THROUGH THE DAY...BRINGING THE THREAT TO STRONG WINDS TO MUCH OF THE REGION. THINGS GET VERY INTERESTING BY THIS AFTERNOON OVER PORTIONS OF CENTRAL AND SOUTHWEST MONTANA...AS 500 MB JET STRENGTHENS TO OVER 80 KTS AND LIFTS NORTHWARD...AND A 700 MB JET OF 60 TO 70 KTS NOSES INTO CENTRAL AND SOUTHWEST MONTANA. THE 700 MB JET IS NOTED TO BE NORTHWESTERLY...WHICH DOES NOT TYPICALLY LEND ITSELF TO BRINGING HIGH WINDS TO CENTRAL AND SOUTHWEST MONTANA IN THE ABSENCE OF OTHER FACTORS. HOWEVER...INGREDIENTS ARE COMING TOGETHER FOR A HIGH WIND THREAT OVER A NARROW CORRIDOR OF COUNTIES IN SOUTHWEST AND CENTRAL MONTANA FROM 11 AM THIS MORNING THROUGH 5 PM MST THIS AFTERNOON. THE AFOREMENTIONED LOW/MID LEVEL JET CORE WILL INTERACT WITH LOW LEVEL SUBSIDENCE AS EVIDENT IN ETA-BUFKIT SOUNDINGS AT HELENA...AT THE SAME TIME THAT MIXING HEIGHTS...UP TO 4000 FEET ARE MAXIMIZED. MID LEVEL SUBSIDENCE ALSO MAKES AN APPEARANCE OVER THAT REGION DOWNSTREAM OF THE NEXT RIDGE ALOFT. THUS...IT IS BECOMING LIKELY THAT WINDS FROM THAT LOW/MID LEVEL JET CORE WILL MIX DOWN TO THE SURFACE SOMETIME BETWEEN 11 AM AND 5 PM MST TODAY IN PORTIONS OF SW/CENTRAL MONTANA. THUS...BETWEEN THOSE HOURS...THE SNOW AND BLOWING SNOW ADVISORY ABOVE 5500 FEET IS TEMPORARILY UPGRADED TO A WINTER STORM WARNING ABOVE 5500 FEET...AND A HIGH WIND WARNING HAS ALSO BEEN ISSUED FOR ELEVATIONS BELOW 5500 FEET. THIS TEMPORARY UPGRADE/ISSUANCE APPLIES TO CENTRAL AND SOUTHERN LEWIS AND CLARK...JUDITH BASIN...JEFFERSON... BROADWATER...AND MEAGHER COUNTIES ONLY. FOR BEAVERHEAD...MADISON...GALLATIN...AND CASCADE COUNTIES...THE SNOW AND BLOWING SNOW ADVISORY REMAINS IN TACT FROM 5 AM THIS MORNING TO 11 PM MST TONIGHT AT ELEVATIONS ABOVE 5500 FEET. OVER THE PLAINS TODAY...WHILE LEE TROUGHING IN MONTANA AND ASSOCIATED DOWNSLOPE BREEZY WINDS WILL KEEP TEMPERATURES ABOVE SEASONAL AVERAGES AGAIN TODAY...A REGION OF ISENTROPIC LIFT NOTED AT 305K WILL OCCUR FOR MUCH OF THE DAY OVER NORTH CENTRAL MONTANA...WHICH WILL COMBINE WITH FAVORABLE MID LEVEL ASCENT FOR SCATTERED LIGHT SNOW SHOWERS THERE. RUC IS PICKING UP WELL ON THIS PRECIP CHANCE...WHICH IS MAXIMIZED BETWEEN HAVRE AND LEWISTOWN. AS ALL THIS IS OCCURRING...THE POLAR JET STREAM WILL CONTINUE TO INTENSIFY AS IT LIFTS NORTHWARD...YIELDING A 500 MB JET OF OVER 100 KT BY LATE TONIGHT...FURTHER ENHANCING THE 700 AND 850 MB FLOW. WHILE A BRIEF LULL IN THE PRECIP WILL OCCUR TONIGHT AND FRIDAY...MORE WIDESPREAD HIGH WINDS WILL BECOME OF INCREASING CONCERN OVER THE PLAINS...ESPECIALLY AS SYNOPTIC SUBSIDENCE WORKS ITS WAY INTO THE REGION DOWNSTREAM OF YET ANOTHER RIDGE. THUS...A HIGH WIND WATCH HAS BEEN POSTED FOR LATE TONIGHT THROUGH FRIDAY FOR MUCH OF THE FORECAST AREA. WITH THE POTENTIAL FOR MOUNTAIN SNOW...AND POTENTIAL SNOW DUE TO ISENTROPIC LIFT OVER THE PLAINS... THE HIGH WIND EMPHASIS MAY BECOME MORE OF A WINTER WEATHER EMPHASIS IN FUTURE FORECASTS. TEMPERATURES ABOVE SEASONAL AVERAGES WILL OCCUR ON FRIDAY...WITH DOWNSLOPE WINDS AND JET STREAM MOVEMENT NORTHWARD. THE WINTER STORM WARNING CONTINUES THROUGH FRIDAY AFTERNOON FOR THE ROCKY MOUNTAIN FRONT WITH CONTINUOUS HIGH WIND AND STEADY SNOWFALL LIKELIHOOD. THEN FRIDAY NIGHT...A STRONG COLD FRONT PLUNGES SOUTHWARD ACROSS PORTIONS OF THE AREA AS A 1040 MB SURFACE HIGH BUILDS SOUTHEASTWARD OUT OF ALBERTA. SURFACE CONVERGENCE AHEAD OF THIS FRONT COMBINED WITH CONTINUED JET SUPPORT WILL YIELD SNOW SHOWERS OVER MUCH OF THE REGION FROM FRIDAY NIGHT THROUGH SATURDAY. WITH THE FRONT STALLING OVER CENTRAL MONTANA BEFORE SLOWLY RETREATING NORTHWARD AS A WARM FRONT LATE SATURDAY...OVERRUNNING PRECIPITATION WILL BE POSSIBLE...ESPECIALLY IF THE COLD POOL APPEARS TO BECOME MORE STEEP. COLDER CONDITIONS WITH NORTHERLY WINDS ARE EXPECTED OVER NORTH CENTRAL MONTANA ON SATURDAY...WITH A SURFACE TROUGH OVER SOUTHWEST MONTANA PROMOTING SOUTHWESTERLY WINDS AND TEMPERATURES IN THE 20S IN SOUTHWEST MONTANA. COHEN && .PRELIMINARY POINT TEMPS/POPS... GTF 39 25 35 -3 / 20 10 40 60 CTB 35 22 31 -14 / 30 10 40 60 HLN 35 24 32 16 / 60 30 60 60 BZN 38 19 33 17 / 60 40 50 50 WEY 22 9 20 8 / 90 60 70 80 DLN 32 16 31 17 / 70 40 50 40 HVR 38 18 29 -16 / 40 20 40 50 LWT 36 21 32 0 / 30 30 40 60 && .TFX WATCHES/WARNINGS/ADVISORIES... WINTER STORM WARNING UNTIL 11 PM MST THIS EVENING FOR MTZ008-012- 014-015-050-052>055. HIGH WIND WATCH FROM THIS EVENING THROUGH FRIDAY AFTERNOON FOR MTZ010-012>014-044>046-049>054. WINTER STORM WARNING UNTIL 5 PM MST FRIDAY FOR MTZ009-048. && SHORT TERM...CAMP/COHEN LONG TERM...BLANK/SAUCIER AVIATION...ZELZER WEATHER.GOV/GREATFALLS
Hazardous weather outlook, Feb 7, 11:49 AM MST, 1 hour 3 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE GREAT FALLS MT 1149 AM MST THU FEB 7 2008 MTZ009-048-081900- NORTHERN ROCKY MOUNTAIN FRONT-SOUTHERN ROCKY MOUNTAIN FRONT- 1149 AM MST THU FEB 7 2008 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF NORTH CENTRAL MONTANA. .DAY ONE...THIS AFTERNOON AND TONIGHT WINTER STORM WARNING IN EFFECT UNTIL 5 PM MST FRIDAY. SNOW AND STRONG WINDS WITH GUSTS TO 70 MPH WILL CAUSE VISIBILITIES ONE QUARTER MILE OR LESS. .DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY ...FRIDAY...THE WINTER STORM WARNING CONTINUES UNTIL 5 PM FRIDAY. .SPOTTER INFORMATION STATEMENT... WEATHER SPOTTERS ARE ENCOURAGED TO REPORT SIGNIFICANT WEATHER CONDITIONS ACCORDING TO STANDARD OPERATING PROCEDURES. MTZ008-014-015-050-052>055-081900- BEAVERHEAD-CENTRAL AND SOUTHERN LEWIS AND CLARK-MADISON- JUDITH BASIN-JEFFERSON-BROADWATER-MEAGHER-GALLATIN- 1149 AM MST THU FEB 7 2008 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF CENTRAL MONTANA AND SOUTHWEST MONTANA. .DAY ONE...THIS AFTERNOON AND TONIGHT WINTER STORM WARNING IN EFFECT UNTIL 11 PM MST THIS EVENING. HIGH HIGH WIND WATCH IN EFFECT FROM THIS EVENING THROUGH FRIDAY AFTERNOON FOR PORTIONS OF SOUTHWEST MONTANA. SNOW AND BLOWING SNOW COMBINED WITH GUSTS TO 60 MPH WILL CAUSE AREAS VISIBILITIES AT TIMES OF ONE QUARTER MILE OR LESS. .DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY FRIDAY...HIGH WIND WATCH FOR PORTIONS OF SOUTHWEST MONTANA CONTINUES. .SPOTTER INFORMATION STATEMENT... WEATHER SPOTTERS ARE ENCOURAGED TO REPORT SIGNIFICANT WEATHER CONDITIONS ACCORDING TO STANDARD OPERATING PROCEDURES. MTZ010>013-044>047-049-051-081900- EASTERN GLACIER-HILL-CASCADE-CHOUTEAU-TOOLE-LIBERTY- EASTERN PONDERA-BLAINE-EASTERN TETON-FERGUS- 1149 AM MST THU FEB 7 2008 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF CENTRAL MONTANA AND NORTH CENTRAL MONTANA. .DAY ONE...THIS AFTERNOON AND TONIGHT WINTER STORM WARNING IN EFFECT UNTIL 11 PM MST THIS EVENING. HIGH WIND WATCH IN EFFECT FROM THIS EVENING THROUGH FRIDAY AFTERNOON FOR PORTIONS OF NORTH CENTRAL MONTANA. SUSTAINED WINDS OF 25 TO 35 MPH WITH GUSTS TO 60 MPH ARE POSSIBLE. .DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY ...FRIDAY...HIGH WIND WATCH CONTINUES UNTIL 11 PM FRIDAY. .SPOTTER INFORMATION STATEMENT... WEATHER SPOTTERS ARE ENCOURAGED TO REPORT SIGNIFICANT WEATHER CONDITIONS ACCORDING TO STANDARD OPERATING PROCEDURES.
In the hours before
Local storm report, Feb 7, 6:52 AM MST, 6 hours before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE GREAT FALLS MT
652 AM MST THU FEB 07 2008
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0345 AM NON-TSTM WND GST 2 E TWO MEDICINE 48.49N 113.32W
02/07/2008 M60 MPH GLACIER MT MESONET
DEPT OF TRANSPORTATION SENSOR AT TWO MEDICINE
&&
JBLANKThe office that day
Everything else NWS Great Falls, MT issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Feb 7, 4:57 AM MST | High Wind Watch | TFX | 8 hr | |
| Feb 7, 4:57 AM MST | High Wind Warning | TFX | 8 hr | |
| Feb 7, 2:45 PM MST | Wind Chill Watch | TFX | 14 hr |
Nearby
High Wind Warnings in Montana, 2008Every high wind warning in 2008
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text.